Alert archive / California / Wind Advisories in 2007

Wind Advisory 11, NWS San Diego, CA

February 27, 2007Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 27, 2007, 8:28 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 28, 2007, 12:45 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2007, 8:28 PM PST (04:28 UTC)
In effect from
Feb 28, 2007, 12:45 AM PST
Expired
Feb 28, 2007, 12:00 PM PST
In force
11 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2007-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2007-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 280428
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
828 PM PST TUE FEB 27 2007

CAZ055-056-058-280530-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-070301T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
828 PM PST TUE FEB 27 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM WEDNESDAY.
WIND GUSTS TO 60 MPH ARE POSSIBLE. SNOW AMOUNTS OF UP TO 7 INCHES
AND DRIFTS OF TWO FEET ARE LIKELY. 

$$

CAZ060-281100-
/O.NEW.KSGX.WI.Y.0011.070228T1100Z-070301T0600Z/
/O.EXT.KSGX.HW.W.0005.000000T0000Z-070228T1100Z/
APPLE AND LUCERNE VALLEYS-
828 PM PST TUE FEB 27 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST WEDNESDAY.
THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY. 

WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED UNTIL 3
AM. AFTER 3 AM THE WINDS WILL DIMINISH TO AROUND 35 MPH WITH GUSTS
TO 55 MPH. AREAS OF POOR VISIBILITY IN BLOWING DUST AND SAND ARE
LIKELY THROUGH WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
WIND GUSTS OF 58 MPH OR MORE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ061-281100-
/O.NEW.KSGX.WI.Y.0011.070228T1100Z-070301T0300Z/
/O.EXT.KSGX.HW.W.0005.000000T0000Z-070228T1100Z/
COACHELLA VALLEY-
828 PM PST TUE FEB 27 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM PST WEDNESDAY.
THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY. 

WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL CONTINUE UNTIL 3
AM. AFTER 3 AM THE WINDS WILL DIMINISH TO AROUND 35 MPH WITH
GUSTS TO 55 MPH. ARE EXPECTED. AREAS OF POOR VISIBILITY IN BLOWING
DUST AND SAND ARE LIKELY THROUGH WEDNESDAY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
WIND GUSTS OF 58 MPH OR MORE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ062-281100-
/O.NEW.KSGX.WI.Y.0011.070228T1100Z-070301T0600Z/
/O.EXT.KSGX.HW.W.0005.000000T0000Z-070228T1100Z/
SAN DIEGO COUNTY DESERTS-
828 PM PST TUE FEB 27 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST WEDNESDAY.
THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY. 

WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED UNTIL 3
AM. AFTER 3 AM THE WINDS WILL DIMINISH TO AROUND 35 MPH WITH GUSTS
TO 55 MPH. ARES OF POOR VISIBILITY IN BLOWING DUST AND SAND WILL
LIKELY CONTINUE THROUGH WEDNESDAY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BALFOUR
2 follow-up statements
000 
WWUS76 KSGX 280845
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1245 AM PST WED FEB 28 2007

CAZ060-280945-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-070228T1100Z/
/O.CAN.KSGX.WI.Y.0011.070228T1100Z-070301T0600Z/
APPLE AND LUCERNE VALLEYS-
1245 AM PST WED FEB 28 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELLED. 

WEST WINDS TO 30 MPH WITH OCCASIONAL LOCAL GUSTS TO 40 MPH WILL
CONTINUE OVERNIGHT THEN DECREASE DURING THE MORNING. THE WINDS
WILL REMAIN BELOW WIND ADVISORY CRITERIA. THE JET STREAM THAT
CAUSED THE STRONG WINDS ON TUESDAY HAS SHIFTED SOUTH OF THE AREA.

$$

CAZ061-062-282000-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-070228T1100Z/
/O.EXT.KSGX.WI.Y.0011.070228T0845Z-070228T2000Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1245 AM PST WED FEB 28 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST
TODAY.

THE STRONG JET STREAM THAT CAUSED THE WARNING CRITERIA WINDS ON
TUESDAY HAS SHIFTED SOUTH OF THE AREA. THIS HAS ALLOWED WINDS TO
DECREASE TO ADVISORY LEVELS WITH LOCAL 30 TO 40 MPH WEST WINDS
WITH OCCASIONAL GUSTS TO 50 MPH. THE WINDS WILL DECREASE BELOW
ADVISORY LEVELS BY NOON AS THE JET STREAM SHIFTS FURTHER SOUTH AND
EAST OF THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 281936
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1136 AM PST WED FEB 28 2007


CAZ061-062-282045-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-070228T2000Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1136 AM PST WED FEB 28 2007

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 2:30 PM PST, 5 hours 58 minutes earlier.

Area forecast discussion, Feb 27, 2:30 PM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST TUE FEB 27 2007

.SYNOPSIS...
RESIDUAL MOISTURE AND UPPER LEVEL LOW PRESSURE WILL CONTINUE SHOWERS
THROUGH WEDNESDAY ALONG WITH LOCAL STRONG GUSTY WINDS IN THE
MOUNTAINS AND DESERTS. PARTLY CLOUDY THURSDAY IN DRIER NORTHWEST
FLOW. FAIR AND WARMER THIS WEEKEND UNDER HIGH PRESSURE. COOLER WITH
MORE CLOUDS EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TONIGHT-FRI)...
THE COLD FRONT BROUGHT MODERATE TO BRIEFLY HEAVY SHOWERS EARLIER
TODAY. EARLY AFTERNOON ACARS SOUNDINGS SHOWED VERY STRONG WLY WINDS
ALOFT. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL AND 11 MB SAN-TPH
AND THERE WERE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND
DESERTS.

SHOWERS THROUGH WED IN MOIST CYCLONIC FLOW ALOFT COMBINED WITH
ISLAND EFFECT AND OROGRAPHICS. A SECONDARY VORT MAX COULD CAUSE
ANOTHER PERIOD OF MODERATE SHOWERS TONIGHT TURNING TO SCT SHOWERS
AND GENERALLY TAPERING OFF WED. THE WINDS ALOFT AND ONSHORE
GRADIENTS WILL CAUSE LOCAL STRONG GUSTY WINDS...ESPECIALLY NEAR THE
MOUNTAIN RIDGES AND TO A LESSER EXTENT IN THE DESERTS. LOCAL REDUCED
VISIBILITY IN THE DESERTS DUE TO BLOWING DUST. RAINFALL TOTALS
SHOULD RANGE FROM UP TO ABOUT HALF AN INCH AT THE COAST TO ONE AND
ONE HALF INCH ON THE COASTAL SLOPES. HOURLY RAINFALL RATES OF UP TO
ONE HALF INCH PER HOUR WILL BE POSSIBLE THIS MORNING AND AGAIN
TONIGHT. SNOW LEVEL NEAR 4500 TO A LITTLE BELOW 4000 FT WED MORNING
WITH AREAS OF BLOWING SNOW AND DENSE FOG IN THE MOUNTAINS. DRIER NW
FLOW ALOFT WITH HIGHER HEIGHTS THU AND FRI FOR DECREASING CLOUDS AND
WINDS AND A LITTLE WARMER DAYS. HOWEVER...THERE COULD BE A BRIEF
INCREASE IN CLOUDINESS FRI AFTERNOON AS A WEAK SHORT WAVE MOVES
THROUGH.

.LONG TERM (SAT-TUE)...
HIGH PRESSURE ALOFT AND OFFSHORE FLOW THIS WEEKEND FOR FAIR AND
WARMER WEATHER WITH LOCAL BREEZY CONDITIONS THROUGH AND BELOW
MOUNTAIN CANYONS AND PASSES. A UPPER TROUGH WILL BRING MORE CLOUDS
AND COOLING EARLY NEXT WEEK.

&&

.AVIATION...
272100Z...INITIAL COLD FRONT NOW EAST OF THE AREA WITH MAIN UPPER
TROUGH AXIS WELL OFF THE COAST THIS AFTERNOON. SKIES HAVE SCATTERED
OVER THE COASTAL WATERS...BUT THE DEEP MOIST LAYER AND INSTABILITY
OVER LAND HAS KEPT CLOUDS ON THE FOOTHILLS AND BACKED UP AGAINST THE
COASTAL SLOPES. CIGS SHOULD REMAIN SCATTERED TO BROKEN W OF THE
FOOTHILLS UNTIL AFTER 08Z...THEN THICKEN AND LOWER WITH AREAS OF
CIGS BETWEEN 1.5K AND 3K FT MSL AND VISIBILITY 3-5SM IN SHOWERS
THROUGH 15Z ASSOCIATED WITH SECOND WEAK COLD FRONT AND PASSAGE OF
MAIN UPPER TROUGH AXIS. CLOUDS AND PRECIPITATION WILL REMAIN BACKED
UP ALONG THE COASTAL SLOPES THROUGH WED OBSCURING THE TERRAIN...DUE
TO CONTINUED STRONG ONSHORE FLOW. FREEZING LEVEL SHOULD DROP TO
FL040 AFTER 03Z.

WINDS WEST 15 TO 25 KT BELOW FL050...INCREASING TO 27040KT NEAR
FL100. THE STRONG WESTERLY WINDS WILL CAUSE MOUNTAIN WAVE/ROTOR
ACTIVITY WITH STRONG UDDFS OVER THE MOUNTAINS AND IN THE DESERTS
THROUGH WEDNESDAY. SURFACING WAVE ACTIVITY EAST OF THE CRESTS COULD
GENERATE SEVERE TURBULENCE WITH LOCAL SURFACE WIND GUSTS IN EXCESS
OF 50 KT...AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST IN THE
DESERTS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING UNTIL 10 PM PST WEDNESDAY FOR THE HIGHER MOUNTAINS
AND DESERTS. SEE LAXNPWSGX.

SNOW AND BLOWING SNOW ADVISORY UNTIL 10 PM WEDNESDAY FOR THE HIGHER
MOUNTAINS. SEE LAXWSWSGX.

&&

PUBLIC...DVA
AVIATION...JAD
Hazardous weather outlook, Feb 27, 4:00 PM PST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST TUE FEB 27 2007

CAZ042-043-048-050-055>058-060>062-PZZ750-775-281200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA

.DAY ONE...TONIGHT

STRONG WINDS OVER THE DESERT AREAS WILL CONTINUE TO CREATE AREAS OF
BLOWING SAND AND DUST. POOR VISIBILITY AND STRONG CROSS WINDS WILL
MAKE TRAVEL VERY HAZARDOUS. SEE LAXNPWSGX.

RAIN AND SNOW WILL BE INCREASING AGAIN LATE TONIGHT. THE COMBINATION
OF WIND...SNOW...AND FOG WILL CAUSE VERY LOW VISIBILITIES AT TIMES
IN THE MOUNTAINS AND CREATE HAZARDOUS TRAVEL CONDITIONS. THE
PRECIPITATION IS EXPECTED TO DECREASE WEDNESDAY AFTERNOON. SEE
LAXWSWSGX.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

FOR WEDNESDAY...VERY STRONG GUSTY WEST WINDS WITH BLOWING SAND AND
DUST WILL CONTINUE OVER THE DESERTS CAUSING POOR VISIBILITY AND
HAZARDOUS DRIVING CONDITIONS. SEE LAXNPWSGX. RAIN AND SNOW WILL ALSO
CONTINUE WEDNESDAY. OVER THE MOUNTAINS THE COMBINATION OF
WIND...SNOW...AND BLOWING SNOW WILL CONTINUE HAZARDOUS TRAVEL
CONDITIONS. SEE LAXWSWSGX.

FOR THURSDAY NO HAZARDOUS WEATHER IS EXPECTED.

FOR FRIDAY AND SATURDAY...NORTHEAST WINDS GUSTING OVER 45 MPH BELOW
PASSES AND CANYONS AND VERY LOW RELATIVE HUMIDITY WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS BUT A FIRE WEATHER WATCH IS NOT
ANTICIPATED DUE TO THE RECENT PRECIPITATION.

FOR SUNDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

BALFOUR

In the hours before

Local storm report, Feb 27, 5:09 PM PST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
509 PM PST TUE FEB 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HIGH SUST WINDS  2 SW PALM SPRINGS       33.81N 116.57W
02/27/2007  E0.00 MPH        RIVERSIDE          CA   BROADCAST MEDIA

            THREE HOMES DAMAGED. ROOF TILES MISSING, SOLAR PANELS
            BLOWN OFF.

&&

PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 5:11 AM PSTSnow AdvisorySGXSan Diego5 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.